Hail, Monona
- When
- May 1, 3:03 PM CST
- Where
- Monona County, Onawa
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.033, -96.100
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 1, 1:15 PM CST, 1 hour 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 215 PM CDT TUE MAY 1 2001 ALL 12Z MODELS TENDING TO SLOW SOUTHWARD MOVEMENT OF FRONT ACROSS AREA TNGT INTO WED WITH THE AVN AND NGM SLOWER OF MAJOR OPERATIONAL MODELS. BASED ON CURRENT MOVEMENT OF FRONT ALONG WITH OVERALL ETA BETTER TRACK RECORD OF HANDLING OF COLD AIR INTRUSION WILL FOLLOW NCEP LEAD AND LEAN MORE TOWARD ETA COLD FRONTAL POSITION THROUGH AROUND 48 HRS. AS CAP IS BROKEN ANTICIPATE CONVECTION TO DEVELOP BY BY AROUND 20Z TO 21Z ALONG FRONT FROM BETWEEN KODX AND KAUH TO NEAR KSUX. CONVECTION TO GRADUALLY WORK SOUTH DURING THE NIGHT WITH THE FRONT. WILL LIKELY RETAIN SOME POPS N OF FNT BUT LESS RISK SGFNT WX. BESIDES THE THREAT FOR SVR WEATHER ASSOCIATED WITH CDFNT WITH SGFNT CAPE AND SUFFICIENT SHEAR...POTENTIAL WILL ALSO INCREASE FOR AREAS OF HEAVY RAIN DURING NIGHT IN EAST CENTRAL AND SOUTHEAST NEBRASKA AS LOW LEVEL FLOW TENDS TO VEER WITH INFLUX OF INCREASING LOW LEVEL MOISTURE. TRENDING TOWARD ETA MODEL BELIEVE MAIN POTENTIAL FOR SHWRS AND AND EMBEDDED TSTMS ON WED INTO WED EVE WILL BE MAINLY IN SE NEB INTO SW IA. HOWEVER CHANCE FOR RAIN INCREASING ACROSS ENTIRE AREA AGAIN LATER WED NIGHT INTO THU AS LOW LEVEL MOISTURE INFLUX INCREASES INTO THE SFC BOUNDARY AS IT TRIES TO LIFT NWD. IN ADDITION SWLY UPPER FLOW OVERRUNNING COOL DOME ALONG WITH DISTURBANCES COMING OUT OF UPPER LOW OVER SW U.S. WILL HELP GENERATE GOOD CHANCE FOR RAIN AND EMBEDDED TSTMS. BEYOND 48HRS ETA MAY BE SHIFTING UPPER LOW A BIT FAST AND AVN MODEL TREND BETTER IN EXTENDED PERIODS. EXTENDED LOOKS QUITE UNSETTLED AND WET THROUGH WEEKEND. .OMA...NONE. WIESE g
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-012230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1150 AM CDT TUE MAY 1 2001 THERE IS A GOOD LIKELIHOOD STORM SPOTTERS WILL BE REQUIRED THIS AFTERNOON AND TONIGHT IN EASTERN NEBRASKA AND SOUTHWEST IOWA. A STRONG COLD FRONT EXTENDING FROM EASTERN SOUTH DAKOTA SOUTH ACROSS NORTHEAST INTO SOUTHWEST NEBRASKA...WILL CONTINUE TO PUSH SOUTHEAST THIS AFTERNOON AND TONIGHT...REACHING FROM NORTHEAST IOWA ACROSS SOUTHEAST NEBRASKA INTO WESTERN KANSAS BY EARLY WEDNESDAY MORNING. THE FRONT WILL BRING A GOOD CHANCE FOR THUNDERSTORMS LATER THIS AFTERNOON INTO TONIGHT AS IT INTERACTS WITH AN UNSTABLE AND MOIST AIR MASS. THE MOST LIKELY TIME FOR THUNDERSTORM FORMATION WILL LIKELY BE AFTER 300 PM CDT. BASED ON THE AMOUNT OF ATMOSPHERIC INSTABILITY AND WIND SHEAR...SOME OF THESE STORMS COULD BE SEVERE. THE MAIN SEVERE RISK APPEARS TO BE LARGE HAIL AND DAMAGING WINDS ESPECIALLY IN AREAS OF EAST CENTRAL AND SOUTHEAST NEBRASKA INTO SOUTHWEST IOWA. HOWEVER A FEW TORNADOES ARE POSSIBLE. IN ADDITION...AS THE FRONT SLOWS...A LOW PRESSURE CENTER IS EXPECTED TO DEVELOP IN WESTERN KANSAS. THIS LOW WILL HELP THE FEED OF LOW LEVEL MOISTURE FOR THE THUNDERSTORMS...AND LOCALLY HEAVY RAINS MAY FALL TONIGHT IN EAST CENTRAL AND SOUTHEAST NEBRASKA INTO SOUTHWEST IOWA. PEOPLE ARdE ADVISED TO MONITOR NOAA WEATHER RADIO AND LOCAL RADIO AND TELEVISION MEDIA OUTLETS FOR WEATHER DEVELOPMENTS THIS AFTERNOON THROUGH TONIGHT. GW
The Omaha radar (KOAX), 82 km away, was scanning. The volume nearest the first event began at 21:04 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2001Every state in 2001This day in weather historyWarnings in Iowa, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245337.